Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Eye twitching,pins and needles sensation on face - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Good Posted in: Vision and Eye Disorders
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1357 Questions
User :   My left eye started twitching 5 months ago and has not stopped. I have seen a neurologist, opthamologist and PCP. I am on tegretol whch helped at first but is no longer helping. Now I also have "pins and needles" all on the left side of my face, scalp, neck and down my arm and side. I also take topamax for migrianes.
Doctor :   hello
User :   hi
Doctor :   may i know your age and gender please ?
User :   female, 37
Doctor :   since when you have started having this pins and needles sensations ?
User :   it was there in my face not long after the twitching started but has gotten much worse and progressed
Doctor :   and since how much time you have been on medications >?
User :   since mid-december
User :   the topomax I have taken for about 6 years
Doctor :   and when were the tests done >?
User :   I have only had a physical exam by the neurologist in the office. And an MRI last week but I don't know any results.
Doctor :   ok now here what is to be done
Doctor :   you have to wait for the results of the MRI and i would also like to say that tegretol has a high tolerance level and soon its effect wears off
Doctor :   so the option is to either increase the dosage
Doctor :   or to give another medication with the same pharmacology
User :   is there a reason for all this?
User :   what could be causing it?
Doctor :   MRI is a diagnostic test its based on the interpretation of the result the condition is diagnosed
User :   Right but what could have caused this out of the blue. I am 5'3 and 115 lbs, healthy otherwise
Doctor :   there are certain conditions some serious like a brain pathology to just simple electrolyte imbalances
Doctor :   thats why its better to wait for the result
User :   is there anything I can do in the mean time, while I wait to improve the condition?
Doctor :   in such condition avoid bright lights
User :   well I'm a teacher so that is impossible for the most part
User :   thanks for your help
Doctor :   your most welcome
Doctor :   take care
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor